Drugs-Forum  
Home Wiki Studies Forum Groups Blog Video Images News
Go Back   Drugs Forum > DRUG-FORUMS > Various drugs not covered by other forums > Antipsychotics
Mark Forums Read
Register Tags

Notices

 
Thread Tools
  #1  
Old 03-03-2013, 00:46
Gui316 Gui316 is offline
Silver Member
 
Join Date: 22-03-2012
25 y/o Male from Brazil
Posts: 46
Gui316 is learning how to become a psychonaut.
Points: 112, Level: 1 Points: 112, Level: 1 Points: 112, Level: 1
Activity: 0.1% Activity: 0.1% Activity: 0.1%
Dopamine reuptake inhibitors and antidopaminergics...Isn't that a bad idea?

I'm in some medications. One of them is bupropion, which makes norepinephrine and dopamine act on the brain for a bit longer than usual, is that right? But I'm also on methotrimeprazine (or levomepromazine), which is a antidopaminergic agent. So, isn't levomepromazine going to mess up with the antidepressive effects of bupropion? They are counteracting each other, right? Is it a good idea to stop taking the levomepromazine?
  #2  
Old 03-03-2013, 03:23
haloperidol haloperidol is offline
Silver Member
 
Join Date: 11-08-2012
Male from United States
Posts: 46
haloperidol is a decent psychonaut.haloperidol is a decent psychonaut.
Points: 164, Level: 2 Points: 164, Level: 2 Points: 164, Level: 2
Activity: 2.0% Activity: 2.0% Activity: 2.0%
Re: Dopamine reuptake inhibitors and antidopaminergics...Isn't that a bad idea?

Firstly: don't stop taking any medications without first discussing it with the prescribing clinician.

I don't believe there's been a whole lot of research on individuals taking bupropion with an antipsychotic, because I don't think bupropion would be commonly prescribed to people with schizophrenia, nor bipolar disorder.

I'm not an expert, but the way I understand things is that it's not just a question of "dopamine increase" or "dopamine decrease" when it comes to a drug's actions -- drugs increase or decrease neurotransmitters in specific areas/pathways of the brain.

So, my thoughts are that the bupropion increases dopamine in some area(s) of the brain, while the methotrimeprazine decreases dopamine in other area(s). This way the two drugs wouldn't be working against each other. I don't know, this is just a guess.

On the other hand, you are correct, you are blocking dopamine receptors, while at the same time increasing re-uptake/release of dopamine. Bupropion could be considered a stimulant, and antipsychotics are the ultimate anti-stimulant (called the "major tranquilizers" while benzodiazepines are known as the "minor tranquilizers"). To me that suggests you are working at cross-purposes here.


Another thing you might want to consider -- bupropion is well known for it's ability to lower the seizure threshold, but antipsychotics lower the seizure threshold as well. (see Haloperidol U.S. prescribing information at Pfizer website for example)

Just these two drugs alone, you might not need to worry about, but if you have a history of seizures or epilepsy, or are doing other things that might lower your seizure threshold, like taking stimulants, alcohol, or some types of opioids, then this is something you should discuss with your clinician.

Finally, as someone who has taken bupropion with an antipsychotic, I can tell you anecdotally that both drugs will still work (to some extent, in my case).


So, to summarize:

Isn't levomepromazine going to mess up with the antidepressive effects of bupropion?

Quite possibly.

They are counteracting each other, right?

Not necessarily.

Is it a good idea to stop taking the levomepromazine?

Not without speaking with you physician/NP/whoever-is-prescribing-it-to-you first.
  #3  
Old 03-03-2013, 14:13
Gui316 Gui316 is offline
Silver Member
 
Join Date: 22-03-2012
25 y/o Male from Brazil
Posts: 46
Gui316 is learning how to become a psychonaut.
Points: 112, Level: 1 Points: 112, Level: 1 Points: 112, Level: 1
Activity: 0.1% Activity: 0.1% Activity: 0.1%
Re: Dopamine reuptake inhibitors and antidopaminergics...Isn't that a bad idea?

Thanks. I'll discuss this with her. Do you think it is a bad idea calling her on the weekend to talk about this?
  #4  
Old 07-03-2013, 02:02
kailey_elise kailey_elise is offline
Gold Member
 
Join Date: 03-11-2004
Female from USA - Massachusetts
Posts: 4,131
Blog Entries: 6
kailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond reputekailey_elise is a true resource and beyond repute
Points: 11,297, Level: 15 Points: 11,297, Level: 15 Points: 11,297, Level: 15
Activity: 0% Activity: 0% Activity: 0%
Re: Dopamine reuptake inhibitors and antidopaminergics...Isn't that a bad idea?

Any word, Gui316? Just curious if she gave you her reasons for prescribing the two together, etc.

I'm on Wellbutrin & it works well enough. I've also been prescribed it in combination with a mood stabiliser before (Topamax (topiramate) & Lamictal (can't remember the generic name right now), though not with an antipsychotic.

~Kailey
  #5  
Old 07-03-2013, 03:13
oxyblue30 oxyblue30 is offline
Silver Member
 
Join Date: 25-01-2013
26 y/o Male from USA - Illinois
Posts: 11
oxyblue30 is learning how to become a psychonaut.
Points: 57, Level: 1 Points: 57, Level: 1 Points: 57, Level: 1
Activity: 1.9% Activity: 1.9% Activity: 1.9%
Re: Dopamine reuptake inhibitors and antidopaminergics...Isn't that a bad idea?

Gui316,

Levomepromazine is a very weak antipsychotic (D2 antagonist), and the point made before my post about how it works on different parts of the brain as most dopamine reuptake inhibitors is crucial. It is not as if the two drugs are battling at the same receptors. Using antipsychotics and even amphetamines is common practice in someone with, say, ADHD and obsessive compulsive disorder, along with an SSRI. I would not worry about any negative side effects, but would avoid opioids as Levomepromazine greatly increases their effects.

-OB30

Share this on:

Tags
bupropion, levomepromazine

Thread Tools


» New Threads
The white lighter myth
Last post by macgyver151
0 Replies, 15 Views
Codeine taper advice
Last post by kidsdeservemore
29 Replies, 792 Views
OxyNorm Purity Test
Last post by luya
3 Replies, 116 Views
ADHD and Meth - A different point...
Last post by cyniqe
26 Replies, 32,369 Views
Heroin myths vs reality in movies
Last post by TheKLF
12 Replies, 823 Views
You know you're a tweaker when.......
Last post by Opium_meth_addict
546 Replies, 126,910 Views
ghb and months of spitting, can i...
Last post by gthug
14 Replies, 843 Views
sneezing after doing a shot
Last post by shredder0288
5 Replies, 573 Views
Reading about experiences, no...
Last post by Mr.Daniel
0 Replies, 24 Views
EtG Testing an alcoholic on...
Last post by Neuroholic
15 Replies, 96,116 Views
» New Wiki Articles
THC
CBN

Sitelinks: Information:

All times are GMT +1. The time now is 12:47.


Copyright: SIN Foundation 2003 - 2014, All rights reserved